MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM COLLARED HA COATED STEM SIZE 1 LAT

MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM COLLARED HA COATED STEM SIZE 1 LAT
Model Number 01.18.241
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Aseptic loosening (4883)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 10 years and 10-months from the primary, the patient came in reporting pain due to a potted stem and the cause is unknown.The surgeon revised the stem, head and liner to medacta components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 31 october 2025.Stem: amistem h 01.18.241 amistem collared ha coated stem size 1 lat (k121011) lot 133239: (b)(4) items manufactured and released on 24-sep-2013.Expiration date: 31-aug-2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation 11 years after primary cementless tha, the stem is mobilized and requires revision.There is only one radiograph supplied, which does not allow to reconstruct case history and determine when the problems started.We can see that in gruen zone 1 the stem is clearly detached from the bone on the pre-revision xray, and this lack of proximal constraint led the load transmission to take place mostly at distal level, which in turn resulted in cortical thickening and eventually pain.The canal has probably widened over time, because the stem now looks rather small (no lateral projection available - this may induce in error), but originally the sizing must have been correct as the distance between collar and resection shows that no initial subsidence took place.The root cause of the loosening is therefore probably canal widening/bone depauperation over time, or it can be ascribed to a case of idiopathic aseptic loosening.Root cause: aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.

Brand Name
AMISTEM H COLLARED FEMORAL STEMS
Common Device Name
AMISTEM COLLARED HA COATED STEM SIZE 1 LAT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23579772
Report Number3005180920-2025-01110
Device Sequence Number9259741
Product Code LZO
UDI-Device Identifier07630030804663
UDI-Public07630030804663
Combination Product (Y/N)N
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number01.18.241
Device Lot Number133239
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite